`a`
Journal of Modern Dynamics (JMD)
 

On primes and period growth for Hamiltonian diffeomorphisms

Pages: 41 - 58, Issue 1, January 2012      doi:10.3934/jmd.2012.6.41

 
       Abstract        References        Full Text (254.2K)       Related Articles       

Ely Kerman - Department of Mathematics, University of Illinois at Urbana-Champaign, Urbana, IL 61801, United States (email)

Abstract: Here we use Vinogradov's prime distribution theorem and a multidimensional generalization due to Harman to strengthen some recent results from [12] and [13] concerning the periodic points of Hamiltonian diffeomorphisms. In particular we establish resonance relations for the mean indices of the fixed points of Hamiltonian diffeomorphisms which do not have periodic points with arbitrarily large periods in $\mathbb{P}^2$, the set of natural numbers greater than one which have at most two prime factors when counted with multiplicity. As an application of these results we extend the methods of [2] to partially recover, using only symplectic tools, a theorem on the periodic points of Hamiltonian diffeomorphisms of the sphere by Franks and Handel from [10].

Keywords:  Periodic points, Hamiltonian diffeomorphisms, Floer homology.
Mathematics Subject Classification:  53D40, 37J45, 70H12.

Received: November 2011;      Available Online: May 2012.

 References